Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 28, NWS Corpus Christi, TX

March 17, 2021

NWS Corpus Christi, TX issued this small craft advisory at Mar 17, 2021, 2:20 PM CDT. It took effect at Mar 18, 2021, 12:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2021, 2:20 PM CDT (19:20 UTC)
In effect from
Mar 18, 2021, 12:00 AM CDT
Expired
Mar 18, 2021, 2:38 PM CDT
In force
15 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

600 
WHUS74 KCRP 171920
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
220 PM CDT Wed Mar 17 2021

GMZ250-255-270-275-180330-
/O.NEW.KCRP.SC.Y.0028.210318T0500Z-210318T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
220 PM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
CDT THURSDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 1 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LS
6 follow-up statements
401 
WHUS74 KCRP 180251
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
951 PM CDT Wed Mar 17 2021

GMZ250-255-270-275-181100-
/O.CON.KCRP.SC.Y.0028.210318T0500Z-210318T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
951 PM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WHAT...North winds 20 to 25 knots with occasional gusts up to 33
  knots possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 1 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
051 
WHUS74 KCRP 180713 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
213 AM CDT Thu Mar 18 2021

GMZ230-235-181200-
/O.EXB.KCRP.SC.Y.0028.000000T0000Z-210318T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
213 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...North winds 20 to 25 knots.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-181515-
/O.CON.KCRP.SC.Y.0028.000000T0000Z-210318T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
213 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 1 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
676 
WHUS74 KCRP 180844
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
344 AM CDT Thu Mar 18 2021

GMZ270-275-181645-
/O.EXT.KCRP.SC.Y.0028.000000T0000Z-210318T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
344 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots.
  Seas 6 to 8 feet with occasional seas up to 10 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-181200-
/O.CON.KCRP.SC.Y.0028.000000T0000Z-210318T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
344 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...North winds 20 to 25 knots.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-181645-
/O.CON.KCRP.SC.Y.0028.000000T0000Z-210318T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
344 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 1 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
235 
WHUS74 KCRP 181146
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
646 AM CDT Thu Mar 18 2021

GMZ230-235-181300-
/O.EXP.KCRP.SC.Y.0028.000000T0000Z-210318T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
646 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Wind speeds have fallen below the Small Craft Advisory threshold.
Thus, have canceled the Advisory.

$$

GMZ270-275-182000-
/O.CON.KCRP.SC.Y.0028.000000T0000Z-210318T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
646 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots. 
  Seas 6 to 8 feet with occasional seas up to 10 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-181800-
/O.CON.KCRP.SC.Y.0028.000000T0000Z-210318T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
646 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 1 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
715 
WHUS74 KCRP 181758
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1258 PM CDT Thu Mar 18 2021

GMZ250-255-181900-
/O.EXP.KCRP.SC.Y.0028.000000T0000Z-210318T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1258 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Northwest winds will range from 15 to 20 knots this afternoon.
Mariners operating small craft should exercise caution.

$$

GMZ270-275-182100-
/O.CON.KCRP.SC.Y.0028.000000T0000Z-210318T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1258 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds around 20 knots. Seas 6 to 7 feet with
  occasional seas up to 9 feet.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM
  and Waters from Port Aransas to Matagorda Ship Channel from 20 
  to 60 NM.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
327 
WHUS74 KCRP 181938
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
238 PM CDT Thu Mar 18 2021

GMZ270-275-182045-
/O.CAN.KCRP.SC.Y.0028.000000T0000Z-210318T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
238 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northwest to north winds will range from 15 to 20 knots for the
rest of this afternoon through tonight. Seas will range from 4 to
6 feet over the offshore waters. Mariners operating small craft
should exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 11:53 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 17, 11:53 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1153 AM CDT Wed Mar 17 2021

.AVIATION...

The cold front has passed through the area, shifting winds to the
north/northwest. Winds have increased to more moderate and will
continue through this evening. The good news is that the drier
air behind the front is bringing VFR conditions back to the area.
Cloud cover will continue to clear and visibility will remain high
through the TAF period. Winds will diminish to light to moderate
overnight.

&&

.PREV DISCUSSION... /Issued 439 AM CDT Wed Mar 17 2021/

SHORT TERM (Today through Thursday)...

The strong upper level disturbance is expected to move slowly EWD
across the region during the period. The upper system,
corresponding frontal boundary, instability, and near/above normal
moisture, will generate isolated/scattered convection over the
CWA this morning, mainly over the Victoria Crossroads. Strong
vertical wind shear may contribute to strong storms, consistent
with the marginal risk of severe issued by SPC for the NERN CWA.
After frontal passage, extremely dry and breezy/windy conditions
expected over the CWA. Expanded the RFW to include Bee and inland
San Patricio given confidence in critical fire weather wind
criterion being met. Owing in part to extremely dry conditions,
much cooler tonight with lows in the 40s. Dry Thursday.

LONG TERM (Thursday Night through Tuesday)...

Quiet weather is expected for much of the extended forecast period.
Surface high pressure develops over the Great Lakes region with the
axis extending well south into TX. The positioning of this high will
allow for the return of moisture into the area with onshore winds.
Temperatures over the weekend will be in the 70s to low 80s with
mostly clear to partly cloudy skies expected.

The aforementioned surface high pressure will continue to strengthen
and position itself along the east coast as low pressure develops in
Mexico. This will cause the pressure gradient to tighten and will
lead to breezy conditions throughout the day Monday into Tuesday.
Temperatures will warm into the upper 70s along the coast and
Victoria Crossroads and will be near 90 further west through the
middle of next week. Model guidance diverges as the next system
approaches the area next week, especially with regards to moisture
availability and timing. The GFS is quick to dry out the area ahead
of the next system, while the ECMWF and Canadian models hold onto
PWAT values around 1.0-1.5 inches for Tuesday. Neither of these
scenarios provide enough confidence to suggest anything higher than
a slight chance of PoPs at this time; however, it is still far
enough out for this to change.

If moisture does become more available, something else to pay
attention to is the potential for strong convective activity next
week. A mid-level low pressure system will form around the Four
Corners region Monday, and will quickly push east across TX Tuesday.
It is anticipated to send a frontal boundary into the area sometime
near the middle of next week. Models reflect an unstable environment
as this system approaches. CAPE values are progged to be around 1500-
2000 j/kg with the potential for a small capping inversion. There is
also vorticity present at the H5 level during that time. It is still
too far off to confidently say whether or not strong storms will
occur next week, but it is something to pay attention to in the
coming days as models come into more agreement.

MARINE...

The combination of an upper level disturbance, associated front,
and pre-frontal moisture/instability will contribute to scattered
convection this morning. Will monitor the conditions over the
bays/nearshore waters for possible cancellation of the MWW in
advance of the front. After frontal passage, only weak/moderate
offshore flow expected this afternoon. However, wind will likely
become strong after 06z Thursday in response to the delayed surge
of surface high pressure. Small Craft Advisory conditions will
last through Friday morning as moderate to strong offshore flow
continues. Flow becomes weak to moderate Friday afternoon with
onshore flow returning late Saturday night. Onshore flow increases
to moderate on Monday ahead of an approaching system. Slight
Chance of showers and Thunderstorms are possible Tuesday and
Wednesday ahead of a frontal boundary. Small Craft Advisory
conditions are possible again Tuesday and Wednesday as onshore
winds become strong.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  49  77  49  71  /  60   0   0   0   0
Victoria          81  48  72  45  69  /  60   0   0   0   0
Laredo            87  49  80  51  77  /   0   0   0   0   0
Alice             86  45  80  47  74  /  30   0   0   0   0
Rockport          81  51  73  50  70  /  50   0   0   0   0
Cotulla           85  45  80  47  76  /   0   0   0   0   0
Kingsville        86  47  78  48  73  /  40   0   0   0   0
Navy Corpus       79  54  72  54  69  / 100   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CDT this evening For the following
     zones: Bee...Duval...Inland Kleberg...Inland Nueces...
     Inland San Patricio...Jim Wells...La Salle...Live Oak...
     McMullen...Webb.

GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Mar 17, 5:48 AM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
548 AM CDT Wed Mar 17 2021

TXZ229>234-239>247-342>347-442-443-447-181100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
548 AM CDT Wed Mar 17 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms this morning over the Coastal Plains.

A Red Flag Warning is in effect for much of South Texas today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms possible next Tuesday ahead of an upper level
disturbance.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-181100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
548 AM CDT Wed Mar 17 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions and thunderstorms may occur Tuesday
next week as another disturbance approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/HAA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 10:36 AM CDTSpecial Marine WarningCRP24 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.